Medical Questions > Womens Health > Birth Control Forum

Abnormal period/spotting while on Pill

I have quite the timeline of events so bear with me. I got strep throat and began taking antibiotics on September 1st. The following day, the 2nd, I got my period, it was normal and right on schedule. The following Sunday (the 8th of September) I started taking birth control pills (combined) for the first time. I ended my antibiotic regimen on the 10th. I continued taking my birth control pills every day but I was late by a few hours a couple times. I has sex for the first time in a few years on the 26th (Thursday) of September and the condom broke. Because I was new to BC and was late taking them a couple times (plus I was on antibiotics for a few days), I decided to take plan B to be safe. I was spotting and had cramps all weekend (I assumed the bleeding was because it was my first time having sex in a while) and then beginning on the 2nd of October (the 4th day of my inactive pills) the spotting got heavier and the cramps got worse. I'm guessing it is my period but it's very strange. It's extremely light and very thin/watery, no clots like my usual period. I know that both BC and plan B can really mess with your cycle but I've been reading a lot of places and my symptoms look like implantation bleeding and I'm pretty concerned. It is now October 3rd and the bleeding is the same and the cramps continue. The cramps are mild but uncomfortable and sometimes they are just on one side. They almost feel like constipation cramps at times. I'm pretty paranoid about these things and I took a pregnancy test today which came back negative but I know it's probably too early to tell. Please, I'm hoping someone can offer me some reassurance that I'm not pregnant; I'm kinda freaking out here. Thanks
Did you find this post helpful?
|

User Profile
replied October 6th, 2013
Hi,
Welcome to ehealthforum,
The bleeding that occurred during your placebo pills and after taking the ECP could be the withdrawal bleeding that usually occurs within 5-7 days after taking the ECP. Women do experience altered and lighter bleeding while being on contraceptive use. Continue to take the pills at scheduled time daily and wait and watch for your next periods/withdrawal bleeding. If worried, or if you develop any other new symptoms, visit your doctor/gynecologist for further evaluation, clarification and assistance. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately.
Take care.



|
Did you find this post helpful?

replied October 6th, 2013
Things have taken a strange turn. I'm having pretty bad pelvic pain that is right between my hip bones. It is radiating up my back and down my legs at times. It started on my left side and has now switched to my right side. It is worse when I am lying down on my side or stomach. I also have a bit of indigestion and am burping a lot. What could this mean?
|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.